Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 111, NWS Indianapolis, IN

May 22, 2011Johnson County, Rush County, Shelby County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 22, 2011, 3:33 PM EDT for Johnson County, Rush County, Shelby County, Indiana. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 3:33 PM EDT (19:33 UTC)
Expired
May 22, 2011, 4:00 PM EDT
In force
27 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Johnson County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 47 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 4:00 PM EDTHAIL 0.57 Ne Shelbyville, INPEA TO HALF INCH HAIL.
May 22, 4:02 PM EDTHAIL 1.75Morristown, INPUBLIC REPORT RELAYED THROUGH BORADCAST MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 460 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
460 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WUUS53 KIND 221933
SVRIND
INC081-139-145-222000-
/O.NEW.KIND.SV.W.0111.110522T1933Z-110522T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
333 PM EDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL JOHNSON COUNTY IN CENTRAL INDIANA...
  WEST CENTRAL RUSH COUNTY IN CENTRAL INDIANA...
  SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL 400 PM EDT

* AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF SHELBYVILLE...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOGGSTOWN AROUND 340 PM EDT...
  SHELBYVILLE AND FAIRLAND AROUND 350 PM EDT...
  MORRISTOWN AROUND 400 PM EDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 86 AND 89.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 105 AND 119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3937 8580 3945 8603 3970 8583 3970 8570
      3962 8553
TIME...MOT...LOC 1933Z 219DEG 22KT 3947 8588
WIND...HAIL 60MPH 1.00IN

$$

HOMANN/NIELD
1 follow-up statement
466 
WWUS53 KIND 221956
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
356 PM EDT SUN MAY 22 2011

INC081-222006-
/O.CAN.KIND.SV.W.0111.000000T0000Z-110522T2000Z/
JOHNSON-
356 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JOHNSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3948 8568 3956 8592 3970 8583 3970 8570
      3962 8553
TIME...MOT...LOC 1956Z 219DEG 22KT 3958 8576

$$

INC139-145-222000-
/O.CON.KIND.SV.W.0111.000000T0000Z-110522T2000Z/
RUSH-SHELBY-
356 PM EDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
RUSH AND NORTHERN SHELBY COUNTIES UNTIL 400 PM EDT...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SHELBYVILLE...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
SHELBY AND WEST CENTRAL RUSH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3948 8568 3956 8592 3970 8583 3970 8570
      3962 8553
TIME...MOT...LOC 1956Z 219DEG 22KT 3958 8576
WIND...HAIL 60MPH 1.00IN

$$

HOMANN/NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 12:15 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, May 22, 12:15 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1215 PM EDT SUN MAY 22 2011

.UPDATE...
THE NEAR TERM SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...LOW PRESSURE OVER THE PLAINS STATES WILL SLOWLY PUSH
EAST OVER THE NEXT FEW DAYS...PASSING NORTH OF INDIANA THROUGH THE
GREAT LAKES BY TUESDAY. WARM AND MOIST AIR ON SOUTHERLY WINDS WILL
STREAM ACROSS INDIANA TODAY THROUGH MONDAY...BRINGING CHANCES FOR
SHOWERS AND THUNDERSTORMS EACH DAY.

THE BEST CHANCE FOR STORMS WILL BE ON MONDAY NIGHT AS THE TRAILING
COLD FRONT FROM THE PASSING LOW TO THE NORTH PUSHES ACROSS
INDIANA. THE COLD FRONTAL BOUNDARY WILL THEN LINGER NEAR CENTRAL
INDIANA THROUGH THE WORKWEEK...BRINGING SHOWERS AND STORM CHANCES
EACH DAY.

&&

.NEAR TERM /TODAY/...

HAD TO UPDATE MORNING POPS BASED ON RADAR TRENDS AS QUITE A BIT OF
ACTIVITY WENT UP ALONG AN COLD OUTFLOW BOUNDARY ACROSS EASTERN
ILLINOIS AND ARE NOW PROMPTLY MARCHING NORTHEAST ACROSS CENTRAL
INDIANA AROUND 40 MPH. THE STORMS HAVE WEAKENED SOMEWHAT FROM
EARLIER WHEN ONE SEVERE THUNDERSTORM WARNING AND A COUPLE STRONG
THUNDERSTORM ADVISORIES WERE ISSUED FOR HAIL POTENTIAL. LEFT
AFTERNOON SMALL CHANCE POPS ALONE AS IT APPEARS THERE WILL BE A LULL
IN THE ACTIVITY.

PREVIOUS NEAR TERM DISCUSSION...PROTECTIVE UPPER RIDGE HAS MOVED
EAST OF INDIANA AS WATER VAPOR IMAGERY SHOWS LOW PRESSURE SPINNING
OVER NEBRASKA AND SOUTH DAKOTA. WARM AND MOIST SOUTHERLY FLOW WAS IN
PLACE ACROSS CENTRAL INDIANA WITH DEW POINT TEMPERATURES IN THE
LOWER 60S. RADAR MOSAICS SHOW A LINE OF THUNDERSTORMS APPROACHING
WESTERN ILLINOIS.

GFS AND NAM SUGGEST BOTH SUGGEST A SHORT WAVE ASSOCIATED WITH THE
ONGOING THUNDER TO THE WEST TO PROGRESS ACROSS CENTRAL INDIANA
THIS MORNING. HOWEVER...GIVEN THIS PATTERN WITH THE LACK OF
THUNDERSTORM DEVELOPMENT YESTERDAY AS WELL THE CONTINUED
APPEARANCE OF A LACK OF STRONG VERTICAL FORCING...CONFIDENCE IS
BECOMING LOW. THUS WILL WORK ON MORE OF THE CERTAINTIES.

PREVIOUSLY MENTIONED ONGOING CONVECTION IS EXPECTED TO PUSH
TOWARD INDIANA OVERNIGHT BUT RAPID REFRESH DEPICTS THIS TO WEAKEN
AS IT PUSHES EAST. FURTHERMORE FORECAST SOUNDINGS SHOW QUITE THE
UNSTABLE AIR MASS IN PLACE ACROSS CENTRAL INDIANA THIS AFTERNOON
WITH CAPE IN EXCESS OF 1500 J/KG AND LI/S NEAR -5. THUS EXPECT
SOME SCT CONVECTION TO BREAK OUT THIS AFTERNOON DUE TO DAYTIME
HEATING. THUS WILL KEEP ONGOING LOW CHANCE POPS IN THE FORECAST
THROUGH THE DAY. GIVEN PLENTY OF SUNSHINE EXPECTED TODAY WILL
TREND HIGH TEMPERATURES CLOSE TO MAVMOS.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...

MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL BE POPS. GFS AND
NAM BOTH EJECT A COUPLE OF SHORT WAVES ACROSS INDIANA TONIGHT AND
MONDAY. CONFIDENCE IS NOT HIGH IN THESE FEATURES ACTUALLY
RESULTING IN PRECIPITATION. NOCTURNAL JET DYNAMICS ONLY MUSTER
ABOUT 35 KTS AT THE LLJ. ISENTROPIC LIFT IS NO HELP TO GENERATE
LIFT. TIME HEIGHT SECTIONS INDICATE SUBSIDENCE. TONIGHT AND MONDAY
MORNING.

THE ONLY THING REALLY GOING FOR PRECIPITATION CHANCE TONIGHT AND
MONDAY WILL BE DAYTIME HEATING AS INSTABILITY WILL REMAIN EARLY
THIS EVENING FROM ANY ONGOING PRECIPITATION THAT DOES END UP
DEVELOPING. WITH A SIMILAR AIR MASS IN PLACE ACROSS CENTRAL
INDIANA AHEAD OF THE COLD FRONT...AGAIN INSTABILITY SHOWERS AND
STORMS SEEM QUITE REASONABLE AS FORECAST SOUNDINGS INDICATE CAPE
IN EXCESS OF 2500 J/KG AND LIFT INDICES LESS THAN -6. STEEP LAPSE
RATE ARE IN PLACE WITH A MINIMAL CAP. GIVEN ALL OF THIS WILL FOCUS
POPS DURING THE EVENING HOURS TONIGHT AS DAYTIME HEATING
CONVECTION WANES AND RESET CONDITIONS FOR MONDAY...WITH BEST
CHANCES DURING THE AFTERNOON AS HEATING RESUMES.

AS FOR TEMPS WILL STICK CLOSE TO PERSISTENCE FOR LOWS TONIGHT AS
LITTLE CHANGE IN AIR MASS IS EXPECTED. GIVEN OUT 850MB
TEMPERATURES THE WARMER 850MB TEMPERATURES LOOK BETTER THAN THE
COLD METMOS. WILL TREND AT OR SLIGHTLY BELOW MAVMOS FOR HIGHS.

MONDAY NIGHT THE TRAILING COLD FRONT WILL PUSH TOWARD INDIANA AND
WITH A WARM UNSTABLE AIR MASS IN PLACE MORE UPPER SUPPORT WILL NOW
BE AVAILABLE TO ACT AS A TRIGGER. FORECAST SOUNDINGS SHOW THE
COLUMN BECOMING SATURATED ON MONDAY NIGHT THROUGH TUESDAY MORNING.
FURTHERMORE LOWER LEVEL Q VECTORS SHOW GOOD CONVERGENCE ACROSS THE
AREA. THUS WILL RAISE THE POPS ON MONDAY NIGHT AND TREND LOW
TEMPERATURES TOWARD THE WETBULBS...WARMER THAN MAVMOS GIVEN THE
EXPECTED RAIN.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...

THE BIG CHALLENGE IN THE EXTENDED WILL BE MAINLY TEMPERATURES AND
POPS AS MODELS DIFFER ON HOW FAR SOUTH A COLD FRONT WILL GET AS IT
DROPS SOUTHEAST ACROSS CENTRAL INDIANA MIDWEEK. THE ECMWF IS THE
FURTHEST NORTH OF THE BUNCH WITH THE FRONT SLIDING TO NEAR IND BY
00Z WEDNESDAY BUT THEN STALLING THROUGH 12Z FRIDAY BEFORE A FINALLY
WAVE LIFTS NORTHEAST ALONG THE FRONT WITH A TRAILING COLD FRONT
MOVING THROUGH FRIDAY NIGHT. MEANWHILE...THE 12Z OPERATIONAL GFS AND
ESPECIALLY THE 12Z CANADIAN AND 00Z GEF MEAN WERE MUCH FURTHER SOUTH
DROPPING THE FRONT TO NEAR THE KENTUCKY BORDER BY 12Z THURSDAY. THE
12Z OPERATIONAL GFS DOES...HOWEVER COME MORE INTO THE LINE WITH THE
ECMWF BY FRIDAY NIGHT LIFTING THE AFOREMENTIONED WAVE NORTHEAST
ACROSS INDIANA AND PUSHING A COLD FRONT THROUGH FRIDAY NIGHT INTO
SATURDAY. WILL...GO AHEAD AND LEAN TOWARD THE MIDDLE OF THE ROAD GFS
WHICH MATCHES UP WELL WITH HPC. WITH THAT IN MIND...PREFER THE 12Z
GFS WITH COOLER AND SLIGHTLY BELOW NORMAL HPC TEMPERATURES LATE WEEK
AND CONTINUED THUNDERSTORM CHANCES THROUGH SATURDAY.

&&

.AVIATION.../DISCUSSION FOR 221800Z TAFS/...

EXPECT VFR CONDITIONS THROUGH THE PERIOD AWAY FROM THUNDERSTORMS AS
INCREASING WINDS WILL PREVENT FOG TONIGHT. MODELS SUGGESTING
SCATTERED TO BROKEN VFR DIURNALLY DRIVEN CUMULUS DEVELOPMENT THROUGH
SUNSET. MAIN CHALLENGE IS TIMING AND COVERAGE OF CONVECTIVE
ACTIVITY...BUT MAIN EXPECTATION IS FOR CONTINUED SCATTERED AFTERNOON
ACTIVITY FOLLOWED POTENTIALLY BY AN EVENING STRONG TO SEVERE SQUALL
LINE. WITH TIMING AND COVERAGE IN QUESTION...WILL JUST THROW IN CB'S
FOR NOW THIS AFTERNOON UNLESS IT CAN BE BETTER PINNED DOWN JUST
BEFORE ISSUANCE TIME. OTHERWISE...WILL LIKEWISE KEEP CB'S IN TONIGHT
AND TOMORROW AS INSTABILITY REMAINS ABOVE 500 J/KG THROUGH THE NIGHT
AND CONFIDENCE NOT HIGH ON TIMING WITH SO MANY IMPULSES MOVING
THROUGH THE FAST SOUTHWEST FLOW ALOFT.

BUFKIT SUGGESTS WIND GUSTS 25 KNOTS OR MORE ARE POSSIBLE THIS
AFTERNOON AND MONDAY AFTERNOON. A COLD FRONT SHOULD BE KNOCKING ON
THE DOOR OF IND BY 00Z TUESDAY BUT WILL KEEP IT JUST TO THE
NORTHWEST AND NOT MENTION A WIND SHIFT AND ADJUST IN LATER TAFS IF
NEED BE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...MK
SHORT TERM...PUMA
LONG TERM...MK
AVIATION...MK
Hazardous weather outlook, May 22, 8:45 AM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
845 AM EDT SUN MAY 22 2011

INZ021-028>031-035>049-051>057-060>065-067>072-231000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
845 AM EDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THERE IS A SLIGHT RISK
THAT SOME STORMS COULD BE SEVERE. THE MAIN THREAT FROM ANY STORM
THAT DOES DEVELOP WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE
HAIL. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. THE MOST
LIKELY TIME FOR SEVERE STORMS WILL BE DURING THE AFTERNOON AND
EVENING HOURS. LIGHTNING IS A RISK FROM ANY THUNDERSTORM. WHEN
THUNDER ROARS...GET INDOORS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS ON MONDAY ACROSS ALL
OF CENTRAL INDIANA...ON TUESDAY ACROSS SOUTH CENTRAL INDIANA. ON
WEDNESDAY...SEVERE STORMS ACROSS POSSIBLE ACROSS SOUTHWEST PARTS
OF CENTRAL INDIANA. ONCE AGAIN SEVERE THUNDERSTORMS WILL BE MOST
LIKELY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT
FROM THESE STORMS WILL ALSO BE DAMAGING WINDS AND LARGE HAIL.
LIGHTNING AND BRIEF HEAVY RAIN IS A RISK FROM ANY THUNDERSTORM.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY. IT IS TOO
EARLY TO TELL IF THERE IS A SEVERE POTENTIAL BEYOND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING AS WELL AS ON
MONDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Special weather statement, May 22, 11:00 AM EDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1100 AM EDT SUN MAY 22 2011

INZ045-052>054-221545-
CLAY-MORGAN-OWEN-PUTNAM-
1100 AM EDT SUN MAY 22 2011

...STRONG THUNDERSTORM ADVISORY FOR CENTRAL CLAY...WESTERN MORGAN...
NORTHERN OWEN AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 1145 AM EDT...

AT 1058 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 13 MILES SOUTH OF BRAZIL...OR 19 MILES
SOUTHEAST OF TERRE HAUTE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
BOWLING GREEN AND PATRICKSBURG AROUND 1105 AM EDT...
CAGLES MILL LAKE AROUND 1125 AM EDT...
DEVORE AROUND 1130 AM EDT...
QUINCY AND CLOVERDALE AROUND 1135 AM EDT...
EMINENCE AND LITTLE POINT AROUND 1145 AM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3961 8665 3960 8665 3960 8653 3942 8643
      3922 8712 3939 8721
TIME...MOT...LOC 1500Z 246DEG 28KT 3934 8705

KOCH
Special weather statement, May 22, 11:11 AM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1111 AM EDT SUN MAY 22 2011

INZ053>055-062-063-221600-
BROWN-JOHNSON-MONROE-MORGAN-OWEN-
1111 AM EDT SUN MAY 22 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN BROWN...SOUTHWESTERN
JOHNSON...NORTHERN MONROE...SOUTHERN MORGAN AND SOUTHEASTERN OWEN
COUNTIES UNTIL NOON EDT...

AT 1107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES WEST OF BLOOMINGTON.  THIS STORM WAS
NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RURAL SOUTHEASTERN OWEN COUNTY THROUGH NOON EDT
RURAL NORTHERN MONROE COUNTY THROUGH NOON EDT
RURAL SOUTHERN MORGAN COUNTY THROUGH NOON EDT
RURAL NORTHERN BROWN COUNTY THROUGH NOON EDT
RURAL SOUTHWESTERN JOHNSON COUNTY THROUGH NOON EDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3930 8691 3951 8621 3929 8608 3927 8609
      3915 8668 3917 8669 3917 8681
TIME...MOT...LOC 1511Z 180DEG 0KT 3912 8670

KOCH
Local storm report, May 22, 11:33 AM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1133 AM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 AM     HAIL             3 S PARAGON             39.35N 86.56W
05/22/2011  E0.25 INCH       MORGAN             IN   TRAINED SPOTTER

            WIND GUSTS AROUND 35 MPH

&&

CP
Local storm report, May 22, 1:12 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
112 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             SSW WHITESTOWN          40.00N 86.35W
05/22/2011  E0.75 INCH       BOONE              IN   TRAINED SPOTTER

&&

CP
Special weather statement, May 22, 2:11 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
211 PM EDT SUN MAY 22 2011

INZ044-045-051-052-221900-
CLAY-PARKE-PUTNAM-VIGO-
211 PM EDT SUN MAY 22 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CLAY...EASTERN PARKE...
NORTHERN PUTNAM AND NORTHEASTERN VIGO COUNTIES UNTIL 300 PM EDT...

AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF TERRE HAUTE...MOVING NORTHEAST AT
40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
FONTANET AND BRAZIL AROUND 220 PM EDT...
KNIGHTSVILLE...HARMONY AND ROSEDALE AROUND 225 PM EDT...
CARBON AND BRIDGETON AROUND 230 PM EDT...
LENA AROUND 235 PM EDT...
CECIL HARDEN LAKE AROUND 245 PM EDT...
JUDSON AROUND 250 PM EDT...
RUSSELLVILLE AROUND 255 PM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3995 8715 3992 8709 3987 8709 3987 8696
      3977 8671 3935 8724 3942 8742
TIME...MOT...LOC 1811Z 210DEG 33KT 3947 8725

KOCH
Special weather statement, May 22, 2:34 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
234 PM EDT SUN MAY 22 2011

INZ045>047-053-054-221915-
HENDRICKS-MARION-MORGAN-OWEN-PUTNAM-
234 PM EDT SUN MAY 22 2011

...STRONG THUNDERSTORM ADVISORY FOR HENDRICKS...WESTERN MARION...
NORTHWESTERN MORGAN...NORTHEASTERN OWEN AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 315 PM EDT...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF SPENCER...OR 22 MILES NORTHWEST
OF BLOOMINGTON...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
EMINENCE AROUND 240 PM EDT...
LITTLE POINT AND BELLE UNION AROUND 245 PM EDT...
STILESVILLE AND MONROVIA AROUND 255 PM EDT...
AMO AND COATESVILLE AROUND 300 PM EDT...
CLAYTON AROUND 305 PM EDT...
DANVILLE...AVON AND PLAINFIELD AROUND 315 PM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3992 8667 3992 8657 3977 8621 3940 8663
      3947 8679
TIME...MOT...LOC 1834Z 211DEG 29KT 3948 8669

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 9:15 AM EDTSpecial Weather StatementINDFountain45 min
May 22, 9:45 AM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe30 min
May 22, 9:52 AM EDTSpecial Weather StatementINDSullivan38 min
May 22, 11:00 AM EDTSpecial Weather StatementINDClay, Owen45 min
May 22, 11:11 AM EDTSpecial Weather StatementINDOwen49 min
May 22, 11:27 AM EDTSevere Thunderstorm WarningINDBrown, Johnson, Monroe, Morgan37 min
May 22, 2:11 PM EDTSpecial Weather StatementINDParke, Putnam, Vigo49 min
May 22, 2:34 PM EDTSpecial Weather StatementINDHendricks41 min
May 22, 3:21 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Madison, Rush, Shelby39 min
May 22, 3:23 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jackson, Jennings67 min
May 22, 3:36 PM EDTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan39 min
May 22, 3:41 PM EDTSevere Thunderstorm WarningINDRush49 min
May 22, 4:01 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Madison, Rush, Shelby44 min
May 22, 4:13 PM EDTSevere Thunderstorm WarningINDMarion10 min
May 22, 4:36 PM EDTSevere Thunderstorm WarningINDRush24 min
May 22, 6:12 PM EDTSevere Thunderstorm WarningINDJohnson, Marion48 min
May 22, 6:39 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Madison, Marion25 min
May 22, 7:06 PM EDTSpecial Weather StatementINDTippecanoe, Warren24 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.